Alert archive / California / Gale Warnings in 2019
Gale Warning 19, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at May 15, 2019, 9:27 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 9:27 PM PDT (04:27 UTC)
- Expired
- May 16, 2019, 2:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
788 WHUS76 KMTR 160427 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 927 PM PDT Wed May 15 2019 PZZ570-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...Southwest 15 to 25 kt with gusts up to 35 kt. * SEAS...12 to 17 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...West 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...West 15 to 20 kt with gusts up to 25 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ540-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Point Arena To Point Reyes To 10 nm- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...Southwest 15 to 25 kt with gusts up to 35 kt. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ545-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Point Reyes To Pigeon Point To 10 nm- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...Southwest 15 to 20 kt with gusts up to 25 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ560-161230- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ /O.EXB.KMTR.SC.Y.0083.190516T0900Z-190517T0100Z/ Pigeon Point to Point Pinos To 10 nm- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 2 AM to 6 PM PDT Thursday. * WINDS...West 10 to 20 kt with gusts up to 25 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ565-160900- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ Point Pinos To Point Piedras Blancas To 10 nm- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. * WINDS...Southwest 20 to 30 kt with gusts up to 40 kt. * SEAS...6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ535-160900- /O.EXP.KMTR.GL.W.0018.000000T0000Z-190516T0400Z/ /O.NEW.KMTR.GL.W.0019.190516T0427Z-190516T0900Z/ Monterey Bay- 927 PM PDT Wed May 15 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT THURSDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect until 2 AM PDT Thursday. * WINDS...Southwest 20 to 30 kt with gusts up to 35 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ530-161230- /O.CON.KMTR.SC.Y.0083.000000T0000Z-190516T0900Z/ /O.NEW.KMTR.SC.Y.0084.190516T1900Z-190517T0500Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 927 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT THURSDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from noon to 10 PM PDT Thursday. * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ576-161230- /O.EXT.KMTR.SC.Y.0083.000000T0000Z-190517T0100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 927 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...West 15 to 20 kt with gusts up to 25 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ531-160900- /O.CON.KMTR.SC.Y.0083.000000T0000Z-190516T0900Z/ San Francisco Bay South of the Bay Bridge- 927 PM PDT Wed May 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at May 15, 5:03 PM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 15, 5:03 PM PDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
503 PM PDT Wed May 15 2019
.SYNOPSIS...Unsettled weather conditions will persist through the
first half of Thursday resulting in widespread rainfall and the
potential for thunderstorms. After a break break Thursday night into
Friday, another storm system will move through the region Saturday
into early Sunday morning. Wet and unsettled conditions may
potentially continue into next week as well.
&&
.DISCUSSION...as of 02:18 PM PDT Wednesday...Much of the region
is getting a brief break from precipitation after widespread
rainfall moved inland earlier in the day. Rainfall amounts range
from a few hundredths of an inch for most areas outside of the
North Bay and Santa Cruz Mountains where totals are in the 0.25"
to 0.75" range. Meanwhile, Santa Rosa has picked up 0.50" in the
past 12 hours with more than 1.00" in one of the region's wetter
locations, Venado. The next band of precipitation can be seen
offshore and is beginning to approach the North Bay at this hour.
Rain will spread inland and steward throughout the afternoon as a
cold front approaches the coast. This band will likely produce
moderate to locally heavy rainfall, especially over the North Bay
and along the coastal ranges where isentropic lift will be best.
It is just ahead of and along this frontal boundary when breezy to
locally gusty winds will develop as well. Additional rainfall of
0.25" to 0.50" can be expected for many locations with locally
higher amounts in the aforementioned favorable locations.
Meanwhile, inland valley locations will likely be rain shadowed
and see lesser amounts as typical with winter-like systems.
In wake of the frontal passage late this evening, lingering showers
will be possible with the potential for a few thunderstorms. Another
renewed chance of showers and thunderstorms are expected late in the
night into early Thursday morning as the core of the mid/upper level
low pushes inland over northern California. The main focus for
precipitation on Thursday will be over the North Bay, yet there will
be plenty of low level moisture and support for isolated to
scattered rain showers over much of the region. Weather conditions
begin to dry out by Thursday night as the system shifts inland.
Dry conditions are likely for much of the region on Friday as weak
short-wave ridge develops in wake of the exiting system. The region
may even see a few breaks in the cloud cover along with slightly
warmer daytime temperatures. However, unsettled conditions quickly
return on Saturday as another mid/upper level trough approaches the
West Coast. Another modest plume of moisture will advect inland and
result in widespread rainfall Saturday into Saturday night before
the core of the upper level system shifts inland on Sunday. Rainfall
from this system will be less than the current one, yet still
impressive for this time of year. Cannot rule out an additional
0.10" to 0.50" for most urban areas with amounts of 0.50" to 1.00"
in the North Bay and along the coastal ranges. Lingering showers
will potentially continue into Sunday, at least for the first half
of the day. Those with travel or outdoor plans this weekend should
be aware of the unsettled weather conditions.
Drier weather looks to return late Sunday into Monday. However,
ensembles maintain unsettled conditions into next week with a zonal
flow early in the week and a deepening trough along the West Coast
late in the forecast period. Given low confidence in details beyond
this weekend's weather, folks are urged to stay up to date with the
latest forecast information.
&&
.AVIATION...as of 5:03 PM PDT Wednesday...An upper level trough
and surface low pressure system will bring widespread rain showers
and gusty southerly winds tonight along with low level wind shear
(LLWS) into early this evening. Latest guidance and models show
winds at 2000 ft peaking between 35-45 kt until 06z with lighter
winds at the surface. LLWS is mainly unidirectional shear although
some directional shear will be possible, particularly at
KSNS/KSJC this evening, as the front moves through. SE winds will
continue ahead of the front and transition to SW/W late this
evening behind the front. Winds will be breezy with localized
gusts around 30 kt possible. Strongest winds still expected around
the time of the frontal passage late this afternoon through this
evening. Guidance still supports timing of the frontal passage
between 04z-06z. Rain/showers mainly light but brief periods of
moderate to heavy rainfall will be possible, during which time
conditions may be reduced to MVFR/IFR. Latest HRRR/WRF models show
a line of heavier precipitation moving through between around
00z-06z. Current cigs range from 2,000 to around 4,500 ft AGL with
the exception of locally lower IFR cigs at KSTS. Generally expect
borderline VFR/MVFR cigs to prevail with FEW-SCT cigs around
1,500 to 3,000 ft. Cigs/vis may lower during heavier showers.
Showers will begin to dissipate tonight and become more widely
scattered and less frequent overnight, but models show another
round of more widespread showers around sunrise tomorrow along
with the potential for thunderstorms.
Vicinity of KSFO...Borderline VFR/MVFR cigs 3,000 to 5,000 ft with
SCT cigs currently at 2,000 ft. Gusty S/SE winds to develop over
the next few hours. Hi res models show heavier precipitation
arriving around 00z-01z and lasting through around 05z-06z. During
this time lower cigs and reduced vis will be possible. LLWS will
be a potential hazard into early this evening with winds at 2000
ft between 30-45 kt. These winds may occasionally mix down to the
surface bringing infrequent gusts around 35 kt to the surface.
Anticipate winds shifting to more SW between 04z-06z tonight.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Borderline MVFR/VFR. SE winds with
showers through much of the period. Hi-res models show heavier
precip late this afternoon and through the early evening. Gusty
SE winds early this evening, particularly at KSNS with LLWS a
concern. Winds to shift more SW between 04z-06z.
&&
.MARINE...as of 4:47 PM PDT Wednesday...Expect gusty southerly
winds this afternoon and evening across the coastal waters as a
frontal boundary gets set to move through. Gale force gusts will
be possible along the coast and over much of the outer waters
through early tonight. Winds will turn more westerly tomorrow as
the system moves through. These strong winds will bring steep
fresh swell from the south/southwest today and west tomorrow
creating hazardous seas condition, especially for smaller vessels.
Isolated thunderstorms will also be possible with this system
starting late tonight.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...GLW...Mry Bay until 9 PM
GLW...Pt Arena to Pt Reyes 0-10 nm until 9 PM
GLW...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
GLW...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm until 9 PM
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 PM
SCA...SF Bay until 2 AM
&&
PUBLIC FORECAST: RGass
AVIATION: AS/Canepa
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:27 PM PDT | Small Craft Advisory | MTR | 54 hr | |
| May 16, 3:09 AM PDT | Gale Warning | MTR | 11 hr | |
| May 16, 2:10 PM PDT | Small Craft Advisory for Rough Bar | MTR | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.